Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Incidence of Lipodystrophy
Aug 29, 2006

Recently I started taking Kaletra and Truvada as my initial regiment. I acquired a drug resistant strain to Sustiva so it is not an option. Additionally I tried boosted Reyataz but it raised my billirubin too high (8).

My question is have there been studies conducted on the incidence/ occurence of Lipodystrophy for those using Kaltera and Truvada? I would like to see some statistics.

Additionally, is there anything more lipo friendly that might be recommended for me?

Currently my VL is undectable and CD4 is 900.

Response from Dr. Henry

There hasn't been alot of published data on studies evaluating your particular regimen. I have had a large number of patients on your regimen or some similar variant and have not observed much of a negative effect on fat over 3-5 years. Lipid levels can go up on Kaletra but generally that has been manageable. Data is still limited whether an alternative boosted PI (such as saquinavir, fosamprenavir, or Prezista) would be more lipid or fat friendly than Kaletra). KH



Previous
Side effects of atripla
Next
Uncaria guianensis (Cat's Claw)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement